Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
129 Doctors are Online

Had been diagnosed with colitis. Bloating, cramping and pain in lower left abdomen. Stool is loose. Should I be serious?

User rating for this question
Very Good
Answered by

General Surgeon
Practicing since : 2002
Answered : 3190 Questions
I just recently got over a diagnosis of colitis. I'm 24 years old 6"1 215lbs. I run 5-6 times per week and very healthy. Last wednesday I went to the doctor because i was having bloating, cramping and pain in my lower left abdomen. They diagnosed it with colitis and gave me meds to take for several days and then to come back for a follow up a week later. Yesterday i went for my follow up and things have gotten 99 percent better. The meds have worked and most of cramping bloating is gone. The doctor believed it was just an infection of the colon etc. Well yesterday after my visit I started having diaherrea. I did have blood work, urine tests and my stool all tested and examined and everything was completely fine. The doctor did not want to do a CT scan because my condition has improved almost completely and did not want to expose me to the radiation. The diaherrea is now gone, but there is a full feeling/discomfort now under my right rib cage. It does not hurt it just feels weird like there is extra air in there and sometimes I feel it a little bit in my upper right side of my back. Not painful just discomfort. I'm starting to wonder...I talked to the doctor about the poss of it being cancer or a tumor or liver cancer and he said highly unlikely. This tightness/pressure started literally wednesday after my follow up. It does not hurt it is just odd and somewhat annoying. It is now mostly in my upper right side of my back (closer to my shoulder blade but closer to rib cage. I still have a bit of diaherrea, but it has gotten better. The stool is loose but there is no blood etc and the other day it was just water when I would go number 2 and now it is starting to form back to a solid stool but is still some what running. I did just start taking Pepcid on Wednesday for my acid refulx (not sure if that would have anything to do with it etc. Could this be happening because the infection may not totally be out of my body or do you think this is cancer etc/something serious? These symptoms just started happening yesterday after my follow up and I have felt 99 percent better since taking the medicine etc. Is this something I should be worried about and should I go back to the doctor for this??? I have been reading stuff about tumor/liver cancer etc and would like some help... Please help...if additional info is needed let me know.
Posted Thu, 7 Nov 2013 in General Health
Answered by Dr. Deepak Kishore Kaltari 1 hour later
Brief Answer:
Cancer highly unlikely, possibly acid peptic prob

Detailed Answer:
Welcome to Healthcare-Magic
Greetings of the day,

Let me assure you that is highly unlikely to be cancer of Liver or any malignancy, neither your age nor your symptoms point to the possibility of tumor as diagnosis. Liver cancer is usually asymptomatic and presents with liver failure in late stage.

The symptoms as described by you are more likely to be due to acid peptic disease, continue taking pepcid, will definitely help. Diarrhea without blood and mucous is usually self limiting and does not warrant further work up.
Eat your meals regularly, consume plenty of fluids, avoid alcohol and you will definitely better .
I hope it helped.
Take Care
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask a Doctor Now

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor